Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 3, NWS Wichita, KS

January 11, 200923 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jan 11, 2009, 3:39 PM CST for 23 counties in Kansas. It took effect at Jan 12, 2009, 9:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 3:39 PM CST (21:39 UTC)
In effect from
Jan 12, 2009, 9:00 AM CST
Expired
Jan 12, 2009, 10:00 PM CST
In force
13 hr
Issued by
NWS Wichita, KS
All 23 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2342 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 112139
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CST SUN JAN 11 2009

...VERY STRONG NORTH-NORTHWEST WINDS RETURN TO CENTRAL KANSAS ON
MONDAY...

.A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH DAKOTA INTO EASTERN
IOWA BY MONDAY EVENING. COLD ARCTIC AIR WILL PLUNGE SOUTH INTO INTO
NORTHERN KANSAS BY LATE MONDAY MORNING AND WILL SPREAD ACROSS ALL
OF KANSAS BY MID AFTERNOON. AFTER THE FRONT PASSES...STRONG WINDS
ABOVE THE SURFACE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF
COLD AIR...RESULTING IN VERY STRONG AND GUSTY SURFACE WINDS.

KSZ032-033-047>052-067-068-120545-
/O.NEW.KICT.WI.Y.0003.090112T1500Z-090113T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON
339 PM CST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA BY LATE
MONDAY MORNING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
NEAR 45 MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE AFTERNOON
ACROSS CENTRAL KANSAS. WIND SPEEDS WILL SLOWLY DECREASE TOWARDS
SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KETCHAM
7 follow-up statements
000 
WWUS73 KICT 120315
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CST SUN JAN 11 2009

KSZ053-082-083-091-121100-
/O.EXA.KICT.WI.Y.0003.090112T1500Z-090113T0000Z/
CHASE-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...KINGMAN...WICHITA...
ANTHONY...HARPER
915 PM CST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE
EXPECTED ON MONDAY...WITH THE STRONGEST WINDS OCCURRING DURING THE
AFTERNOON. WIND SPEEDS WILL DECREASE AFTER SUNSET. THE STRONG
WINDS WILL OCCUR IN THE WAKE OF A COLD FRONT WHICH WILL MOVE
ACROSS THE AREA DURING THE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047>052-067-068-121100-
/O.CON.KICT.WI.Y.0003.090112T1500Z-090113T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON
915 PM CST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA MONDAY
MORNING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH
CAN BE EXPECTED BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED
AROUND NOON AND INTO THE EARLY AFTERNOON. WINDS WILL DECREASE
AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HOWERTON
000 
WWUS73 KICT 120859
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CST MON JAN 12 2009

KSZ069-070-092-093-121700-
/O.EXB.KICT.WI.Y.0003.090112T1500Z-090113T0400Z/
BUTLER-GREENWOOD-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
WELLINGTON...WINFIELD...ARKANSAS CITY
259 AM CST MON JAN 12 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST
THIS EVENING. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
MORNING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH
CAN BE EXPECTED BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED
DURING THE AFTERNOON. WINDS WILL DECREASE LATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047>053-067-068-082-083-091-121700-
/O.EXT.KICT.WI.Y.0003.090112T1500Z-090113T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA...
ANTHONY...HARPER
259 AM CST MON JAN 12 2009

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
10 PM CST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS MORNING.
NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45 TO 50 MPH CAN
BE EXPECTED BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED
AROUND NOON AND INTO THE EARLY AFTERNOON...WITH GUSTS TO 55 MPH
POSSIBLE ESPECIALLY IN CENTRAL KANSAS. WINDS WILL DECREASE DURING
THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
000 
WWUS73 KICT 121231
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
631 AM CST MON JAN 12 2009

KSZ049-051>053-067>070-082-083-091>093-122045-
/O.EXT.KICT.WI.Y.0003.090112T1800Z-090113T0400Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY
631 AM CST MON JAN 12 2009

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM CST THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM CST
THIS EVENING. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50
MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE EVENING HOURS.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-122045-
/O.CON.KICT.WI.Y.0003.090112T1500Z-090113T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
631 AM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45 TO
55 MPH CAN BE EXPECTED BEHIND THE FRONT FROM MIDDAY INTO THE
EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JMC
000 
WWUS73 KICT 121601
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1001 AM CST MON JAN 12 2009

KSZ032-033-047-048-050-130400-
/O.EXT.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
1001 AM CST MON JAN 12 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS CENTRAL KANSAS
AROUND MIDDAY. NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45
TO 55 MPH CAN BE EXPECTED BEHIND THE FRONT FROM MIDDAY INTO THE
EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ049-051>053-067>070-082-083-091>093-130400-
/O.CON.KICT.WI.Y.0003.090112T1800Z-090113T0400Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY
1001 AM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO
50 MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS/ADK
000 
WWUS73 KICT 122013
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CST MON JAN 12 2009

KSZ032-033-047-048-130400-
/O.NEW.KICT.HW.W.0001.090112T2013Z-090113T0000Z/
/O.EXT.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
213 PM CST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 10 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 10 PM CST THIS
EVENING. 

VERY STRONG NORTHWEST WINDS WILL AFFECT CENTRAL KANSAS INTO THE
EARLY EVENING HOURS. SUSTAINED WINDS AROUND 40 MPH ARE
LIKELY...WITH A FEW GUSTS OF 55 MPH POSSIBLE. THE STRONGEST WINDS
SHOULD SUBSIDE BY EARLY EVENING...BUT WILL REMAIN GUSTY THROUGH
THE EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ049>053-067>070-082-083-091>093-130400-
/O.CON.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY
213 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO
50 MPH CAN BE EXPECTED BEHIND THE FRONT INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ADK
000 
WWUS73 KICT 130006
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CST MON JAN 12 2009

KSZ032-033-047-048-130400-
/O.EXP.KICT.HW.W.0001.000000T0000Z-090113T0000Z/
/O.CON.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
606 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WILL AFFECT CENTRAL KANSAS INTO THE EARLY
EVENING HOURS. SUSTAINED WINDS AROUND 30 MPH ARE LIKELY... WITH A
FEW GUSTS OF 40 MPH. WINDS WILL GRADUALLY SUBSIDE THROUGHOUT THE
EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ071-072-094-095-098-130400-
/O.EXA.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/
WOODSON-ALLEN-ELK-WILSON-CHAUTAUQUA-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD...
FREDONIA...SEDAN
606 PM CST MON JAN 12 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

NORTHWEST WINDS AROUND 30 MPH...WITH GUSTS AROUND 40 MPH ARE
EXPECTED DURING THE EARLY EVENING. THE STRONG WINDS ARE OCCURRING
IN THE WAKE OF THE COLD FRONT WHICH MOVED ACROSS THE AREA. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ049>053-067>070-082-083-091>093-130400-
/O.CON.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY
606 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

NORTHWEST WINDS OF 30 MPH...WITH GUSTS AROUND 40 MPH ARE EXPECTED
THIS EVENING. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HOWERTON
000 
WWUS73 KICT 130405
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CST MON JAN 12 2009

KSZ032-033-047>053-067>072-082-083-091>095-098-130515-
/O.EXP.KICT.WI.Y.0003.000000T0000Z-090113T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...SEDAN
1005 PM CST MON JAN 12 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ACROSS SOUTHEAST KANSAS MAY LINGER NEAR ADVISORY CRITERIA
UNTIL MIDNIGHT...BUT THE OVERALL TREND WILL BE FOR WINDS TO
CONTINUE TO DIMINISH.

$$

HOWERTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:29 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 11, 3:29 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CST SUN JAN 11 2009

.DISCUSSION...

FORECAST CONCERNS WILL BE TIMING OF COLD AIR INTRUSIONS ON MON AND
AGAIN ON WED.

TONIGHT-TUE:
NW UPPER FLOW REMAINS IN CONTROL ACROSS THE REGION AT THIS TIME WITH
NEXT IMPULSE SLATED TO DIVE SOUTH OUT OF SW CANADA LATE TONIGHT.
EXPECT CLOUDS TO INCREASE ACROSS THE AREA AHEAD OF THIS SYSTEM AS IT
DIVES SOUTH ACROSS THE NORTHERN PLAINS SO EXPECT TEMPS TO STAY ABOVE
NORMALS TONIGHT. A STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL DROP SOUTH INTO NORTHERN KS BY EARLY ON MON. SOME CONVERGENCE
ALONG THE PRE-FRONTAL TROUGH AHEAD OF THIS FRONT NOTED ACROSS
CENTRAL KS BY 12Z/MON. SATURATION IN THE MID LAYERS ASSOCIATED WITH
THE MAIN PV ANOMALY LOOKS ENOUGH FOR AT LEAST A LIGHT SNOW OR LIGHT
RAIN CHANCE ACROSS CENTRAL KS AS THE MORNING PROGRESSES AS TEMPS
SLOWLY CLIMB ABOVE FREEZING. EXPECT THIS AREA TO DROP SOUTHEAST AS
THE DAYTIME PROGRESSES...SO WILL KEEP SOME SLIGHT POPS IN FOR THIS
FOR AREAS NORTHEAST OF ICT.

OTHERWISE...MAIN ARCTIC SURGE LOOKS TO DROP SOUTHEAST ACROSS CENTRAL
KS BETWEEN 12-15Z AND ACROSS THE REST OF THE AREA BY THE AFTERNOON
WITH FALLING TEMPS IN CENTRAL KS BY THE AFTERNOON HOURS. STEEP
1000-750 MB LAPSE RATES...45-50KT 850H WINDS...DECENT PRESSURE
GRADIENT...STRONG SUBSIDENCE BEHIND SHORTWAVE TROF AXIS ALL SUPPORT
SURFACE WIND GUSTS OF 45 MPH FOR A GOOD PORTIONS OF THE DAY IN
CENTRAL KS BEHIND THE FROPA. BUFKIT GFS AND NAM SOUNDINGS SUPPORT
THE STRONG WINDS...SO HAVE DECIDED TO HOIST A WIND ADVISORY FROM
15Z/MON TO 00Z/TUE FOR AREAS NORTH OF A HUT TO MARION LINE.

WILL SEE SOME RECOVERY ON TUE AHEAD OF THE NEXT IMPULSE TO DROP OUT
OF CANADA. BUT EXPECT A SHARP TEMP GRADIENT FROM EAST TO WEST WITH
SHALLOW COLD AIR STILL ACROSS PORTIONS OF WESTERN MO.

WED-THU:
HIGHLY AMPLIFIED PATTERN WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO
THE AREA FOR WED INTO THU. MODELS COMING AROUND TO SOME KIND OF
AGREEMENT ON TIMING OF A PRE-FRONTAL TROUGH SHIFTING WINDS TO THE
W-NW DURING THE DAY ON WED...BUT MAIN ARCTIC SURGE OF COLD AIR LOOKS
TO HOLD OFF UNTIL WED EVENING. SO WILL KEEP TEMPS A LITTLE WARMER ON
WED AHEAD OF THIS TROUGH...WITH MAIN COOL DOWN EXPECTED OVERNIGHT ON
WED. PREFER THE MORE CONSISTENT ECMWF WITH THIS ARCTIC INTRUSION
...WITH TEMPS STRUGGLING TO GET OUT OF THE 20S ON THU. AS COLDER AIR
MOVES INTO THE AREA...MOISTENING/LIFT IN THE MAIN MID LEVEL
BAROCLINIC ZONE COULD PRODUCE SOME SNOW FLURRIES IN CENTRAL AND
POSSIBLY SOUTH CENTRAL KS LATE WED NIGHT OR POSSIBLY EARLY THU. WILL
NOT INCLUDE THIS MENTION JUST YET BUT COULD SEE THIS ADDED LATER.

FRI-SAT
COULD SEE QUITE A TEMP GRADIENT ACROSS THE FORECAST AREA FOR FRI AND
AGAIN ON SAT...AS SHALLOW COLD AIR WILL BE STUBBORN TO MOVE OUT OF
THE EASTERN HALF OF KS WHILE WARM ADVECTION GETS UNDER WAY IN
WESTERN SECTIONS.

KETCHAM

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
EXCELLENT FLYING WEATHER SLATED FOR ALL 5 TERMINALS THROUGHOUT THE
18Z TAF CYCLE AS HIGH PRESSURE MOVES E ACROSS CNTRL/SRN PLAINS. AN
INTENSIFYING MID-UPR LVL SHORTWAVE WILL SPREAD CS...THEN AC...SE
ACROSS KS THIS EVENING AND OVERNIGHT. CIGS TO REMAIN AT OR ABOVE
10,000FT THROUGH 12/18Z. HOWEVER...THERE ARE CONCERNS JUST BEYOND
THE 18Z TAF CYCLE INVOLVING STRONG NLY WINDS. THE AFORE-MENTIONED
MID-UPR SHORTWAVE WILL ALLOW A STRONG PRE-COLD FRONTAL SFC TROF TO
SURGE SE ACROSS CNTRL & ERN KS MON MORNING. IN THE WAKE OF TROF
PASSAGE...NW WINDS WILL GREATLY INCREASE IN CNTRL KS & SC KS WHERE
SUSTAINED SPEEDS OF 25-30KTS & GUSTS OF 35 TO 40KTS ARE LIKELY
FROM 12/18Z-13/02Z. ONE SHOULD PAY PARTICULAR ATTENTION TO TAFS
ISSUED FROM THIS EVENING THROUGH 12N TOMORROW. ES

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    32  50  18  44 /  10  10  10   0
HUTCHINSON      31  49  16  46 /  10  20  10   0
NEWTON          32  48  17  43 /  10  20  10   0
ELDORADO        31  49  18  42 /  10  20  10   0
WINFIELD-KWLD   32  51  19  42 /   0  10  10   0
RUSSELL         30  44  13  49 /  10  20   0   0
GREAT BEND      29  47  14  50 /  10  20   0   0
SALINA          31  44  15  42 /  10  20  10   0
MCPHERSON       31  46  16  44 /  10  20  10   0
COFFEYVILLE     28  50  19  36 /   0  10  10   0
CHANUTE         28  48  17  33 /  10  20  10   0
IOLA            29  45  17  33 /  10  20  10   0
PARSONS-KPPF    28  49  18  34 /   0  10  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR KSZ032-033-
047>052-067-068.

&&
Hazardous weather outlook, Jan 11, 4:33 AM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
433 AM CST SUN JAN 11 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
433 AM CST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH AREAWIDE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH
WILL OCCUR MONDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS. A WIND ADVISORY WILL LIKELY BE REQUIRED. THE STRONG WINDS
WILL LEAD TO VERY HIGH TO EXTREME FIRE DANGER ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS...WITH HIGH FIRE DANGER IN THE SOUTHEAST.

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH TUESDAY ACROSS MUCH
OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

WIND CHILLS OF ZERO TO 5 BELOW ARE EXPECTED AREAWIDE FROM LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.